gabapentin

A forum to post questions, answers and discussion about general medications not specifically for multiple sclerosis, such as prednisone, painkillers, etc.

gabapentin

Postby its2much » Tue Aug 16, 2011 7:47 am

My neuro put me on gabapentin for pain in my legs and hips. Fatigue was an issue and now I'm even more fatigued.. My balance is of as well. Is this usual?
User avatar
its2much
Getting to Know You...
 
Posts: 23
Joined: Fri Aug 05, 2011 3:00 pm

Advertisement

Postby dania » Tue Aug 16, 2011 8:36 am

For me, any medication to reduce pain, spasticity, makes me weaker.
User avatar
dania
Family Elder
 
Posts: 1088
Joined: Wed May 12, 2010 3:00 pm
Location: St Lazare Quebec

Re: gabapentin

Postby Azaeleaprawn » Sun Nov 20, 2011 8:05 pm

I was given Gabapentin for nerve pain a few years ago before I was diagnosed with MS...nerve pain that was MS pain and at that time my balance became really awful. But was it the Gabapentin or the MS??? My guess is that the Gabapentin makes one's balance worse. But what was even worse for me was that I gained weight horribly while I was on the stuff. The only good thing to come of it for me was that I was finally able to sleep after months of not being able to get a single good night's sleep.
User avatar
Azaeleaprawn
Family Member
 
Posts: 85
Joined: Wed Oct 05, 2011 11:12 pm
Location: Canada

Re: gabapentin

Postby elyse_peace » Sat Nov 26, 2011 8:22 pm

without gabapentin, my feet feel as though i have electric current running across my soles.
i don't know if it makes me weaker (i'm fairly weak), but i doubt i'd stop taking it to find out.
elyse
User avatar
elyse_peace
Family Elder
 
Posts: 173
Joined: Thu Dec 31, 2009 4:00 pm
Location: Putnam, NY

Re: gabapentin

Postby Maledicte » Mon Jan 02, 2012 6:39 pm

All I can say is avoid this (if you're taking for nerve pain)
it causes suicidal feelings and worsens depression
Try Epitol if you have nerve pain, little to no side effects (dry mouth for most)
and $4 at pharmacy
http://www.etsy.com/shop/Maledictesjewels
Maledicte
Family Member
 
Posts: 51
Joined: Sat Dec 17, 2011 6:38 pm
Location: NW

Re: gabapentin

Postby elyse_peace » Tue Jan 03, 2012 12:34 pm

Maledicte,
Thank you for that information. I do not need to add to my depression.
Wishing you a great new year.
elyse
User avatar
elyse_peace
Family Elder
 
Posts: 173
Joined: Thu Dec 31, 2009 4:00 pm
Location: Putnam, NY

Re: gabapentin

Postby MarkLavelle » Thu Jan 05, 2012 12:50 pm

elyse_peace wrote:I do not need to add to my depression.
Depression is a *potential* side effect, not guaranteed. If you've been using gabapentin already without new/increased depression there's no reason to stop (unless/until you *do* have side effects, of course)...

RRMS dx 3/3/11; Copaxone since 12/1/11
MarkLavelle
Family Elder
 
Posts: 178
Joined: Sat Dec 17, 2011 9:08 pm
Location: San Francisco Bay area

Re: gabapentin

Postby Maledicte » Thu Jan 05, 2012 7:17 pm

MarkLavelle wrote:
elyse_peace wrote:I do not need to add to my depression.
Depression is a *potential* side effect, not guaranteed. If you've been using gabapentin already without new/increased depression there's no reason to stop (unless/until you *do* have side effects, of course)...


I don't think depression - esp to the point of planning suicide is worth
someone risking gabapentin

You sound like a pzfizer salesman
Epitol (if you look it up) has little to 0 side effects

On the other hand, pfizer has had SEVERAL lawsuits for fraud
but hey, let's risk depression
http://www.etsy.com/shop/Maledictesjewels
Maledicte
Family Member
 
Posts: 51
Joined: Sat Dec 17, 2011 6:38 pm
Location: NW

Re: gabapentin

Postby Mike56 » Fri Jan 13, 2012 10:01 am

I felt more tired when I first started taking gabapentin, but once I built up to an effective dose, that tired feeling went away, although I still struggle with fatigue, which to me feels different that a drug induced tiredness.

I've tried to reduce my dose a couple times by 300mg/day but each time my neuropathic pain returned within a day or two, which is proof enough to me that the gabapentin is working.

I haven't had any depression issues, but my DMD also warns depression as a potential side effect so if I did start to suffer depression I wouldn't know what medicine, if any, was the cause. I'm thinking any side effects would show up early on when taking any new drug, but I may be wrong.

I also have balance problems, but I never noticed any increased balance issues since taking gabapentin, although they may have gotten worse and I just didn't notice....

Mike
User avatar
Mike56
Family Elder
 
Posts: 105
Joined: Thu May 14, 2009 3:00 pm
Location: BC, Canada

Re: gabapentin

Postby silverwings87 » Wed Feb 19, 2014 10:32 pm

I'm in the same boat as you, I am undiagnosed, But have a lot of MS symptoms, and my neurologist started me on gabapentin and I have no pain at all, I know it's also good for some other things but I don't know if it's really worth me taking it?? I haven't got to my full 900mg yet, I know my foot stop buzzing the first few days but it seems to be back already... But I'll take my foot buzzing any day to try to find something will help with my memory and speech issues...
silverwings87
Family Member
 
Posts: 30
Joined: Tue Sep 06, 2011 11:30 pm

Re: gabapentin

Postby msmything » Tue Mar 11, 2014 3:09 pm

Has anyone out there considered pre-gabalin as opposed to gabapentin? I have read personal accounts that they are not as fatigued and reduced CONSTANT weight gain. I really hate the leg pain, but I am sick of the cumulative effect of all of these drugs increasing weight gain and fatigue. It's not just vanity, an increase of 20 pounds to drag around with every footstep has to add to fatigue.

That was really bad sentence structure, but do you understand what I'm saying?
Be kinder than necessary, for everyone you meet is fighting some kind of battle..
User avatar
msmything
Family Elder
 
Posts: 284
Joined: Sat May 17, 2008 3:00 pm
Location: Chicagoland


Return to General Medications

Who is online

Users browsing this forum: No registered users